Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 16, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Aug 13, 2010, 7:29 PM CDT for Randall County, Texas. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2010, 7:29 PM CDT (00:29 UTC)
- Expired
- Aug 13, 2010, 9:18 PM CDT
- In force
- 109 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Randall County, TX
The radar
The Amarillo radar (KAMA), 34 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 6:55 PM CDT, 34 minutes earlier.
Area forecast discussion, Aug 13, 6:55 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 655 PM CDT FRI AUG 13 2010 .AVIATION... MAIN AVIATION CONCERN WILL BE THE CONVECTION ACROSS THE SOUTHERN TEXAS PANHANDLE... AS FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE AREA. WILL CARRY CB REMARKS AT AMA THROUGH 04Z AS THUNDERSTORMS CONTINUE TO DEVELOP ALONG NUMEROUS OUTFLOW BOUNDARIES. WILL AMEND FOR TSRA AS NEEDED. FRONTAL BOUNDARY SHOULD BEGIN TO STALL OR EVEN BEGIN TO RETREAT THIS EVENING...WITH SOUTHERLY WINDS EVENTUALLY RETURNING TO ALL TERMINALS. CB REMARKS WERE INSERTED AFTER 18Z TOMORROW AT ALL TERMINALS AS MORE CONVECTION WILL BE POSSIBLE COURTESY OF NW FLOW ALOFT AND BOUNDARY REMAINING NEARBY. VFR FORECAST TO CONTINUE FOR NOW. TAB && .PREV DISCUSSION... /ISSUED 348 PM CDT FRI AUG 13 2010/ DISCUSSION... A WEAK COLD FRONT LIES ACROSS THE NORTHERN TX PANHANDLE FROM KDUX TO KPYX TO NEAR KDDC IN SOUTHERN KS. DRIER BOUNDARY LAYER AIR HAS MOVED INTO THE NORTHWEST CORNER OF THE CWA AND IS REFLECTED BY DEWPOINTS IN THE UPPER 30S/LOWER 40S. ISOLD TSTMS HAVE POPPED UP ALONG A SFC TROUGH AXIS THAT RUNS NORTHEAST TO SOUTHWEST ACROSS THE PANHANDLES. EXPECT THESE STORMS TO BECOME WIDELY SCT THIS EVENING AS THEY MOVE INTO THE SOUTHERN TX PANHANDLE...AND HAVE FAVORED THIS AREA FOR HIGHER POPS ALTHOUGH POSSIBLE FOR ISOLD CONVECTION TO AFFECT THE NORTHERN ZONES. AS HAS BEEN THE CASE...WEAK UPPER LEVEL WINDS AND DEEP LAYER SHEAR REMAIN WEAK SO STORMS SHOULD BE SHORT LIVED AND DISSIPATE LATER THIS EVENING. AN UPPER TROUGH WILL SLIDE ACROSS THE NORTHERN PLAINS SATURDAY AND WILL FURTHER LIFT NORTHEAST INTO ONTARIO SUNDAY. NWP MODEL GUIDANCE HAS BACKED OFF ON QPF SATURDAY HOWEVER OPTED TO MAINTAIN PRECIP CHANCES GIVEN A SFC TROUGH NEARBY AND MODERATE INSTABILITY IN PLACE. AN UPPER LEVEL SHORTWAVE TROUGH WILL SWING ACROSS THE PLAINS WHICH WILL BRING A COLD FRONT INTO THE AREA. MODEL GUIDANCE CONTINUES TO SHOW TIMING DIFFERENCES WITH THIS FRONT BUT HAVE LEANED TOWARD THE QUICKER NAM SOLUTION WHICH BRINGS THE FRONT INTO THE PANHANDLES SUNDAY MORNING AND THEN STALL ACROSS THE SOUTHERN TX PANHANDLE LATER IN THE DAY. CONVERGENCE ALONG THIS FRONT SHOULD RESULT IN SCT TSTMS TO MOVE ACROSS THE AREA WITH THE BEST CHANCES OCCURRING IN THE EVENING ALTHOUGH HAVE TRIMMED POPS BACK A BIT GIVEN THE 12Z NAM/GFS SOLUTIONS HAVE ALSO BACKED OFF ON QPF DURING THIS PERIOD. SHOULD SEE ONE MORE HOT DAY SATURDAY AS HIGHS CLIMB WELL INTO THE 90S TO LOW 100S. COOLER AIR BEHIND THIS FRONT WILL KNOCK HIGHS BACK INTO THE UPPER 80S TO MID 90S SUNDAY. THE UPPER LEVEL RIDGE WILL REMAIN OVER THE FOUR CORNERS REGION ..WHICH WILL KEEP A NORTHWEST FLOW ALOFT. AMPLE BOUNDARY LAYER MOISTURE SUPPORTED BY LOW LEVEL UPSLOPE FLOW WHILE SEVERAL SUBTLE UPPER LEVEL WAVES EMBEDDED NORTHWEST FLOW ON THE PERIPHERY OF THE UPPER TROUGH WILL KEEP PRECIP MENTION IN THE FORECAST EARLY NEXT WEEK. TEMPS WILL BE SLIGHTLY BELOW NORMAL...WITH HIGHS GENERALLY IN THE MID TO UPPER 90S. BY THE MIDDLE OF NEXT WEEK...UPPER RIDGE SHIFTS BACK EAST AND POSITIONS ITSELF ACROSS THE SOUTHERN PLAINS ONCE AGAIN. AN UPPER LOW WILL MOVE WESTWARD OUT OF THE GULF AND ACROSS SOUTHERN TX. THIS SYSTEM LOOKS LIKE IT WILL BE TOO FAR REMOVED FROM THE PANHANDLES TO HAVE ANY IMPACT ON THE SENSIBLE WX ACROSS THE AREA. SUBSIDENCE ASSOCIATED WITH THIS RIDGE SHOULD KEEP ANY DIURNAL CONVECTION OUT OF THE PANHANDLES AND ALTHOUGH THE FAVORED NORTHWEST ZONES MAY SEE A STRAY STORM WEDNESDAY-THURSDAY...FELT OVERALL COVERAGE WILL BE TOO ISOLD SO PULLED SLIGHT CHANCE POPS FROM THE FORECAST. RISING MID LEVEL THICKNESSES ALSO SUGGEST TEMPS WILL REBOUND BACK INTO THE 90S. MEDIUM RANGE MODELS SUGGEST AN UPPER LEVEL SHORTWAVE TROUGH WILL PROPAGATE ACROSS THE CENTRAL PLAINS BY THE END OF THE WEEK. THIS MAY BRING THE NEXT CHANCE OF PRECIP TO THE AREA BUT WILL LET FUTURE SHIFTS REFINE THIS AS IT GETS CLOSER. CLK FIRE WEATHER... FIRE WEATHER CONCERNS ARE EXPECTED TO REMAIN LOW THROUGH THE NEXT 7 DAYS. HIGH TEMPS ARE EXPECTED TO SOAR BACK INTO THE UPPER 90S/LOW 100S SATURDAY WHICH WILL LEAD TO MINIMUM RELATIVE HUMIDITIES TO DROP TO 20 TO 25 PERCENT ACROSS THE AREA. HOWEVER 20 FT WINDS UNDER 20 MPH WILL PRECLUDE FIRE WEATHER CONCERNS. A COLD FRONT WILL PUSH INTO THE PANHANDLES SUNDAY. COOLER AIR BEHIND THIS FRONT WILL HELP TO KEEP AFTERNOON RELATIVE HUMIDITIES GENERALLY ABOVE 30 PERCENT. IN ADDITION CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THIS PERIOD WILL ALSO HELP TO KEEP FIRE WEATHER CONDITIONS LOW. CLK && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 10/02
Hazardous weather outlook, Aug 13, 3:08 PM CDT, 4 hours 21 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 308 PM CDT FRI AUG 13 2010 OKZ001>003-TXZ001>020-141100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 308 PM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING ACROSS THE OKLAHOMA TEXAS PANHANDLES. SOME STORMS MAY BE STRONG WITH SMALL HAIL AND GUSTY WINDS...THOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. IN ADDITION...LOCALLY HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY AFTERNOON THROUGH TUESDAY NIGHT. THE PRIMARY THREAT EACH DAY WILL BE HEAVY RAIN LEADING TO LOCALIZED FLOODING. SOME STORMS THROUGH THE WEEKEND MAY BE STRONG WITH SMALL HAIL AND GUSTY WINDS...THOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJOHNSON
In the hours before
Special weather statement, Aug 13, 5:25 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 525 PM CDT FRI AUG 13 2010 TXZ012-132300- POTTER TX- 525 PM CDT FRI AUG 13 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR POTTER COUNTY. AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF AMARILLO... MOVING EAST AT 15 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STRONG THUNDERSTORM. TAB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 5:53 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 67 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.